Kansas, 2005Tornado and Flood in Kansas, July 3 to 4, 2005
July 3 to 4, 2005 · NWS DDC · 73 events in 23 counties and zones
59 hail, 10 thunderstorm wind, 2 heavy rain, 1 tornado, 1 flood, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.2 million
- Crop damage
- None recorded
- Events
- 73
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jul 3, 10:25 AM CST, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 3, 10:25 AM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE DODGE CITY KS
1125 AM CDT SUN JUL 3 2005
.DISCUSSION...
THIS AFTERNOON AND TONIGHT...
...SIGNIFICANT SEVERE WX EVENT EXPECTED FOR SOUTHWEST KANSAS...
A REGIONAL OUTBREAK OF SEVERE WEATHER IS EXPECTED TO IMPACT MUCH OF
SOUTHWEST KANSAS THIS AFTERNOON AND TONIGHT.
12Z UPPER AIR ANALYSIS SHOWED A STRONG 200-250MB JET (60 TO 80KTS)
NOSING INTO THE SOUTHERN ROCKIES. THIS CAN BE SEEN AS WELL ON WATER
VAPOR LOOP. ANOTHER UPPER JET WAS LOCATED ACROSS THE DAKOTAS. A
FAVORABLE COUPLED JET STREAK STRUCTURE APPEARS EVIDENT, WHICH WOULD
SUPPORT INCREASED DEEP TROPOSPHERIC UPWARD MOTION ON THE HIGH
PLAINS.
15Z SURFACE MAP SHOWED IMPRESSIVE UPPER 60S TO NEAR 70 DEWPOINTS
ADVECTING NORTHWESTWARD TOWARDS THE OK-KS STATE BORDER. AN OLD
OUTFLOW BOUNDARY WAS STILL SOMEWHAT APPARENT OVER NORTHWEST
OKLAHOMA. OUR LOCAL SHORT-FUSE COMPOSITE TOOL SHOWS AN IMPRESSIVE
AREA OF PERSISTENT MOISTURE CONVERGENCE...WHERE THE REMNANT OUTFLOW
BOUNDARY INTERSECTS AN INCREASINGLY CONVERGENT DRYLINE...JUST
AHEAD OF THE APPROACHING UPPER JET STREAK. WITH UPPER 60S
DEWPOINTS AND TEMPERATURES REACHING THE MID-UPPER 90S BY LATE
AFTERNOON, EXTREME CONVECTIVE INSTABILITY WILL BE PRESENT ACROSS ALL
OF SOUTHWEST KANSAS WITH SURFACE BASED CAPES MAXED OUT IN THE
4000-5000 J/KG RANGE.
FARTHER NORTH, THE ADVANCING COLD FRONT WILL BE PUSHING INTO
NORTHWEST KANSAS LATE THIS AFTERNOON. THE MORNING WARM ADVECTION
THUNDERSTORM ACTIVITY IN NORTHWEST KANSAS CONTINUED TO MOVE EAST,
ALSO LEAVING OUT AN OUTFLOW BOUNDARY.
THERE WILL BE TWO AREAS OF CONCERN FOR SIGNIFICANT SEVERE WEATHER,
INITIALLY. THE FIRST BEING IN FAR SOUTHWEST KANSAS FROM HUGOTON TO
SYRACUSE EAST TO ROUGHLY CIMARRON TO MEADE...IN THE AREA OF
MAXIMIZED CONVERGENCE NEAR DRYLINE/OUTFLOW BOUNDARY INTERSECTION.
RAPID SEVERE THUNDERSTORM DEVELOPMENT IS EXPECTED WITH AT LEAST ONE
SIGNIFICANT SUPERCELL POSSIBLE, CAPABLE OF PRODUCING BASEBALL SIZE
HAIL, EXTREMELY STRONG WINDS TO 80 MPH, AND TORNADOES.
THE SECOND AREA OF CONCERN WILL BE WITH THE COLD FRONT FARTHER
NORTH. STORMS WILL DEVELOP IN MORE OF A CLUSTERED MODE, WITH
EMBEDDED SUPERCELLS, INITIALLY. LARGE HAIL TO BASEBALL SIZE AS WELL
AS DESTRUCTIVE WINDS TO 80MPH, AND AN ISOLATED TORNADO ARE POSSIBLE
AS WELL...INITIALLY ALONG AND NORTH OF I-70 LATE THIS
AFTERNOON...THEN SPREADING SOUTH AS A VERY WELL ORGANIZED FORWARD
PROPAGATING MCS, OVERTAKING MUCH OF SOUTHWEST KANSAS. THERE IS THE
LIKELIHOOD OF A WIDESPREAD DAMAGING WIND EVENT WITH THIS FORWARD
PROPAGATING MCS THIS EVENING, MAINLY FROM 7PM TO MIDNIGHT. THE 12KM
NAM HAS BEEN AMAZINGLY CONSISTENT IN SHOWING THIS SCENARIO OVER THE
PAST SEVERAL RUNS. THE 00Z/3 EXPERIMENTAL 4KM WRF ON THE WEB ALSO
SHOWS A COHERENT FORWARD PROPAGATING MCS.
WILL UPDATE THE HWO FOR A LITTLE MORE DETAILED WORDING, MENTIONING
VERY LARGE HAIL AND DESTRUCTIVE STRAIGHT LINE WIND THREAT TO 80 MPH,
AS WELL AS ISOLATED TORNADOES.
UMSCHEID
Hazardous weather outlook, Jul 3, 4:24 AM CST, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
524 AM CDT SUN JUL 3 2005
KSZ030-031-043>046-061>066-074>081-084>090-041100-
BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON-
HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT-
RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO-
524 AM CDT (424 AM MDT) SUN JUL 3 2005
.DAY ONE...TODAY AND TONIGHT
LARGE HAIL AND STRONG WINDS ARE POSSIBLE WITH SEVERE
THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS MUCH OF SOUTHWESTERN
KANSAS. THUNDERSTORMS INITIALLY WILL DEVELOP ALONG A COLD FRONT IN
THE HAYS AND LACROSSE AREAS NEAR 400 PM. SUBSEQUENT DEVELOPMENT ALONG
THE FRONT WILL SPREAD BACK TO DODGE CITY, GARDEN CITY AND CIMARRON BY
600 PM AND TO ELKHART AND LIBERAL BY 700 PM. THE THUNDERSTORMS WILL
EVOLVE INTO A CLUSTER THAT WILL ADVANCE SOUTHWARD ACROSS MUCH OF
SOUTHERN KANSAS INTO OKLAHOMA BY MIDNIGHT. DAMAGING WINDS WILL
BECOME THE PRIMARY SEVERE WEATHER THREAT BY LATE EVENING.
A COLD FRONT THAT EXTENDED FROM SOUTHEASTERN SOUTH DAKOTA ACROSS
NEBRASKA TO NORTHERN COLORADO EARLY THIS MORNING WILL MOVE INTO
NORTHERN KANSAS AND BECOME NEARLY STATIONARY BY LATE MORNING.
ABUNDANT LOW LEVEL MOISTURE WILL POOL ALONG THE COLD FRONT AND
RESULT IN A VERY UNSTABLE ENVIRONMENT. VERY WARM AIR IN THE MID
LEVELS OF THE ATMOSPHERE WILL SERVE TO SUPPRESS THUNDERSTORM
DEVELOPMENT UNTIL LATE AFTERNOON. THUNDERSTORMS WILL FORM ALONG THE
FRONT INITIALLY IN NORTH CENTRAL KANSAS WHERE THE MID LEVEL CAP WILL
BE WEAKER AND THEN WILL DEVELOP BACK INTO SOUTHWESTERN KANSAS
ALONG THE COLD FRONT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A FAVORABLE ENVIRONMENT FOR EVENING AND OVERNIGHT THUNDERSTORM
CLUSTERS WILL CONTINUE THROUGH WEDNESDAY. DAMAGING WIND AND HAIL
ARE POSSIBLE WITH SOME OF THE THUNDERSTORMS.
.SPOTTER ACTIVATION STATEMENT...
SPOTTERS LIKELY WILL BE NEEDED AFTER 400 PM PRIMARILY SOUTH OF
A LINE FROM HAYS TO JOHNSON CITY.
01
In the hours before
Special weather statement, Jul 3, 6:47 AM CST, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
747 AM CDT SUN JUL 3 2005
KSZ030-031-043>046-031800-
ELLIS-LANE-NESS-RUSH-SCOTT-TREGO-
747 AM CDT SUN JUL 3 2005
...SEVERE THUNDERSTORM WATCH #587 IS IN EFFECT UNTIL 1 PM CDT
FOR THE FOLLOWING KANSAS COUNTIES...
ELLIS...LANE...NESS...RUSH...SCOTT...AND TREGO.
HAIL TO 2 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70
MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS.
REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES.
RITTERLING
Local storm report, Jul 3, 7:10 AM CST, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
810 AM CDT SUN JUL 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM HAIL SCOTT STATE LAKE 38.68N 100.92W
07/03/2005 0.88 INCH SCOTT KS LAW ENFORCEMENT
&&
LEEEvent by event
59 hail, 10 thunderstorm wind, 2 heavy rain, 1 tornado, 1 flood. Local standard time, as filed.
Hail, Trego
- When
- July 3, 11:30 AM CST
- Where
- Trego County, 18 mi S of Wakeeney
- Measured
- 1.25 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.750, -99.883
Hail, Trego
- When
- July 3, 11:40 AM CST
- Where
- Trego County, Cedar Bluff Res
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.783, -99.800
Hail, Trego
- When
- July 3, 11:47 AM CST
- Where
- Trego County, Cedar Bluff Res
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.783, -99.800
Hail, Rush
- When
- July 3, 12:00 PM CST
- Where
- Rush County, Hargrave
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.550, -99.433
Hail, Ellis
- When
- July 3, 12:15 PM CST
- Where
- Ellis County, 9 mi W of Schoenchen
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.717, -99.483
The hail covered the ground.
Hail, Rush
- When
- July 3, 12:15 PM CST
- Where
- Rush County, La Crosse
- Measured
- 1.75 in hail
- Property damage
- $500,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.533, -99.300
The hail broke out 20 windows at the Rush county courthouse. Two patrol cars had their windshields broken out. Windows were also broken out of the St. Michaels Catholic Church...along with numerous homes and businesses.
Hail, Rush
- When
- July 3, 12:30 PM CST
- Where
- Rush County, 4 mi NW of Bison
- Measured
- 2.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.550, -99.250
Tornado, Rush
- When
- July 3, 12:30 PM CST to 12:31 PM CST
- Where
- Rush County, 6 mi N of Otis
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 20 yd
- Reported by
- BROADCAST MEDIA
- Coordinates
- 38.617, -99.050
This was brief touchdown reported by residents in the area and relayed by KSNW-TV in Wichita.
Hail, Rush
- When
- July 3, 12:55 PM CST
- Where
- Rush County, Otis
- Measured
- 2.75 in hail
- Property damage
- $740,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.533, -99.050
Large hail and strong winds across Rush county caused 50 percent crop damage to 95,000 acres.
Hail, Rush
- When
- July 3, 1:10 PM CST
- Where
- Rush County, 4 mi SSE of Shaffer
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.417, -99.050
Hail, Pawnee
- When
- July 3, 2:58 PM CST
- Where
- Pawnee County, 4 mi E of Rozel
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.200, -99.333
Hail, Pawnee
- When
- July 3, 3:12 PM CST
- Where
- Pawnee County, 5 mi NW of Larned
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.233, -99.167
Hail, Pawnee
- When
- July 3, 3:15 PM CST
- Where
- Pawnee County, 6 mi NNW of Larned
- Measured
- 3.5 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.267, -99.150
Hail, Pawnee
- When
- July 3, 3:16 PM CST
- Where
- Pawnee County, 5 mi NW of Larned
- Measured
- 2.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.233, -99.167
There was some roof damage reported.
Hail, Hodgeman
- When
- July 3, 3:20 PM CST
- Where
- Hodgeman County, 5 mi NE of Hanston
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.167, -99.650
Thunderstorm Wind, Stafford
- When
- July 3, 3:35 PM CST
- Where
- Stafford County, 3 mi W of Zenith
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.950, -98.533
Tree branches were blown down.
Hail, Stafford
- When
- July 3, 3:45 PM CST
- Where
- Stafford County, 8 mi N of Hudson
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.217, -98.667
Hail, Stafford
- When
- July 3, 3:45 PM CST
- Where
- Stafford County, 3 mi S of Radium
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.117, -98.900
Hail, Hodgeman
- When
- July 3, 3:45 PM CST
- Where
- Hodgeman County, 9 mi SE of Hanston
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.017, -99.600
Hail, Edwards
- When
- July 3, 3:50 PM CST
- Where
- Edwards County, 9 mi NNE of Offerle
- Measured
- 2 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.000, -99.483
Large hail caused 40 percent crop damage to 134,000 acres across the county. There was also some damage to farm dwellings and equipment.
Hail, Stafford
- When
- July 3, 4:00 PM CST
- Where
- Stafford County, Seward
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.167, -98.800
Hail, Stafford
- When
- July 3, 4:05 PM CST
- Where
- Stafford County, 6 mi NE of Macksville
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.033, -98.883
Hail, Edwards
- When
- July 3, 4:15 PM CST
- Where
- Edwards County, Kinsley
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.917, -99.417
Hail, Edwards
- When
- July 3, 4:30 PM CST
- Where
- Edwards County, 3 mi S of Kinsley
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.867, -99.417
Hail, Edwards
- When
- July 3, 4:30 PM CST
- Where
- Edwards County, Kinsley
- Measured
- 1.5 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.917, -99.417
Hail, Edwards
- When
- July 3, 5:08 PM CST
- Where
- Edwards County, 5 mi S of Lewis
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.867, -99.250
Hail, Stafford
- When
- July 3, 5:25 PM CST
- Where
- Stafford County, 8 mi SSE of Stafford
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.867, -98.550
Hail, Ford
- When
- July 3, 5:55 PM CST
- Where
- Ford County, 3 mi S of Bellefont
- Measured
- 1.25 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.817, -99.650
Hail, Stafford
- When
- July 3, 5:56 PM CST
- Where
- Stafford County, Macksville
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.967, -98.967
Hail, Edwards
- When
- July 3, 6:01 PM CST
- Where
- Edwards County, 5 mi S of Lewis
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.867, -99.250
Hail, Ford
- When
- July 3, 6:02 PM CST
- Where
- Ford County, 3 mi N of Windthorst
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.817, -99.633
Hail, Stanton
- When
- July 3, 6:08 PM CST
- Where
- Stanton County, 17 mi NW of Johnson
- Measured
- 2.5 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.733, -101.967
Large hail caused at least 50 percent crop damage to 200,000 acres across the county.
Hail, Edwards
- When
- July 3, 6:08 PM CST
- Where
- Edwards County, 1 mi NE of Trousdale
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.833, -99.067
Hail, Stanton
- When
- July 3, 6:10 PM CST
- Where
- Stanton County, 1 mi WSW of Saunders
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.483, -102.050
Hail, Hamilton
- When
- July 3, 6:12 PM CST
- Where
- Hamilton County, 18 mi SW of Syracuse
- Measured
- 2.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.800, -101.983
Hail, Edwards
- When
- July 3, 6:12 PM CST
- Where
- Edwards County, 11 mi SE of Kinsley
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.800, -99.267
Hail, Edwards
- When
- July 3, 6:20 PM CST
- Where
- Edwards County, Fellsburg
- Measured
- 2.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.817, -99.183
Hail, Stanton
- When
- July 3, 6:28 PM CST
- Where
- Stanton County, 4 mi NW of Manter
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.550, -101.933
Hail, Stanton
- When
- July 3, 6:28 PM CST
- Where
- Stanton County, 7 mi W of Manter
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.517, -102.017
Hail, Edwards
- When
- July 3, 6:30 PM CST
- Where
- Edwards County, 8 mi S of Lewis
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.817, -99.250
Hail, Stanton
- When
- July 3, 6:50 PM CST
- Where
- Stanton County, Johnson
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.567, -101.750
Thunderstorm Wind, Stanton
- When
- July 3, 6:50 PM CST
- Where
- Stanton County, Johnson
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.567, -101.750
Hail, Edwards
- When
- July 3, 6:55 PM CST
- Where
- Edwards County, 5 mi S of Lewis
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.867, -99.250
Heavy Rain, Edwards
- When
- July 3, 6:55 PM CST
- Where
- Edwards County, 5 mi S of Lewis
- Measured
- 250
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.888, -99.312 (the zone’s center; the record gives no point)
2.50" of rain fell in 2 hours.
Hail, Grant
- When
- July 3, 6:57 PM CST
- Where
- Grant County, 9 mi W of Ulysses
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.583, -101.533
Hail, Grant
- When
- July 3, 7:00 PM CST
- Where
- Grant County, 6 mi W of Ulysses
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.583, -101.483
Hail, Stanton
- When
- July 3, 7:03 PM CST
- Where
- Stanton County, 4 mi NNE of Big Bow
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.617, -101.533
Hail, Morton
- When
- July 3, 7:05 PM CST
- Where
- Morton County, 10 mi ENE of Richfield
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.317, -101.617
Hail, Stevens
- When
- July 3, 7:15 PM CST
- Where
- Stevens County, 10 mi WSW of Moscow
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.283, -101.367
Hail, Stafford
- When
- July 3, 7:18 PM CST
- Where
- Stafford County, Macksville
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.967, -98.967
Thunderstorm Wind, Stevens
- When
- July 3, 7:25 PM CST
- Where
- Stevens County, 4 mi N of Moscow
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $8,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.383, -101.200
A large metal storage gararge was blown down.
Hail, Stafford
- When
- July 3, 7:30 PM CST
- Where
- Stafford County, 4 mi SSE of Macksville
- Measured
- 1.25 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.917, -98.933
Thunderstorm Wind, Haskell
- When
- July 3, 7:35 PM CST
- Where
- Haskell County, 9 mi NNW of Satanta
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.550, -101.050
Cars were blown off the road.
Hail, Stevens
- When
- July 3, 7:35 PM CST
- Where
- Stevens County, 4 mi N of Moscow
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.383, -101.200
Heavy Rain, Edwards
- When
- July 3, 7:44 PM CST
- Where
- Edwards County, 3 mi S of Lewis
- Measured
- 524
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.888, -99.312 (the zone’s center; the record gives no point)
5.24" of rain fell in 3.5 hours. The basement was flooded.
Hail, Seward
- When
- July 3, 7:59 PM CST
- Where
- Seward County, 18 mi N of Liberal
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.300, -100.933
Hail, Seward
- When
- July 3, 8:00 PM CST
- Where
- Seward County, 10 mi N of Kismet
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.350, -100.700
Thunderstorm Wind, Ness
- When
- July 3, 8:12 PM CST
- Where
- Ness County, 9 mi NE of Ness City
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.550, -99.783
Thunderstorm Wind, Gray
- When
- July 3, 8:20 PM CST
- Where
- Gray County, 9 mi SSE of Montezuma
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.483, -100.383
Hail, Meade
- When
- July 3, 8:20 PM CST
- Where
- Meade County, 13 mi NNW of Plains
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.433, -100.683
Hail, Kiowa
- When
- July 3, 8:24 PM CST
- Where
- Kiowa County, 3 mi N of Mullinville
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.633, -99.483
Hail, Kiowa
- When
- July 3, 8:30 PM CST
- Where
- Kiowa County, Haviland
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.617, -99.100
Hail, Meade
- When
- July 3, 9:00 PM CST
- Where
- Meade County, 17 mi S of Meade
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.033, -100.333
Hail, Meade
- When
- July 3, 9:05 PM CST
- Where
- Meade County, 17 mi SSE of Fowler
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.150, -100.083
Hail, Clark
- When
- July 3, 9:10 PM CST
- Where
- Clark County, 7 mi NW of Englewood
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.100, -100.067
Hail, Pratt
- When
- July 3, 9:14 PM CST
- Where
- Pratt County, 3 mi SSE of Byers
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.750, -98.850
Hail, Pratt
- When
- July 3, 9:19 PM CST
- Where
- Pratt County, 3 mi SSE of Byers
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.750, -98.850
Thunderstorm Wind, Pratt
- When
- July 3, 9:19 PM CST
- Where
- Pratt County, 3 mi SSE of Byers
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.750, -98.850
Hail, Comanche
- When
- July 3, 9:35 PM CST
- Where
- Comanche County, 8 mi E of Coldwater
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.267, -99.183
Thunderstorm Wind, Barber
- When
- July 3, 9:51 PM CST
- Where
- Barber County, Medicine Lodge Arpt
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 37.267, -98.550
Thunderstorm Wind, Barber
- When
- July 3, 10:05 PM CST
- Where
- Barber County, 8 mi WNW of Hardtner
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.067, -98.783
Thunderstorm Wind, Barber
- When
- July 3, 10:25 PM CST
- Where
- Barber County, 7 mi E of Kiowa
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.017, -98.383
One inch diameter tree limbs were blown down.
Flood, Stafford
- When
- July 3, 11:00 PM CST to July 4, 6:00 AM CST
- Where
- Stafford forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.031, -98.717 (the zone’s center; the record gives no point)
Water one foot in depth was flowing across old Highway 50 1 mile west of Stafford.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Kansas, July 3 to 4, 20051 death · 6 injured · $15 million · F1 · 94 events
- Lightning Strike in Louisiana, July 3, 20051 death · 1 event
- Flooding and Hail in Oklahoma, July 3 to 5, 2005$419,000 · 1.75 in hail · 80 events
- Tornadoes and Hail in Colorado, July 3, 20059 injured · F0 · 9 events
- Flash Flood and Hail in Georgia, July 3, 2005$258,000 · 1 in hail · 6 events
- Hail and Damaging Wind in Texas, July 3, 20057 injured · 1.75 in hail · 6 events
- Hail and Damaging Winds in Oklahoma, July 3 to 4, 2005$30,000 · 1 in hail · 22 events
- Hail in Iowa, July 3, 2005$51,000 · 0.88 in hail · 7 events
- Tornado and Damaging Winds in South Carolina, July 3, 2005$16,000 · F1 · 3 events
- Hail and Damaging Winds in Kansas, July 3, 20051.5 in hail · 35 events
- Lightning Strike in Florida, July 3, 2005$50,000 · 1 event
- Damaging Wind in South Carolina, July 3, 2005$40,000 · 70 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466665, 5466666, 5466667, 5466668, 5466724, 5466725, 5466726, 5466727, 5466728, 5466729, 5466730, 5466731, 5466732, 5466733, 5466734, 5466735, 5466736, 5466737, 5466738, 5466739, 5466740, 5466741, 5466742, 5466743, 5466744, 5466745, 5466746, 5466747, 5466748, 5466749, 5466750, 5466751, 5466818, 5466819, 5466820, 5466821, 5466822, 5466823, 5466824, 5466825, and more.